Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 4, 2006, 4:39 AM MDT for Lincoln County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2006, 4:39 AM MDT (10:39 UTC)
- Expired
- Sep 4, 2006, 10:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 56 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 041042 FFWABQ NMC027-041645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 AM MDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 1045 AM MDT * AT 436 AM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG CARRIZO CREEK BELOW LAKE MESCALERO DAM. OFFICIALS IN THE AREA ARE REPORTING 6 INCHES OF WATER SPILLING OVER THE LAKE MESCALERO SPILLWAY. ALL INTEREST ALONG CARRIZO CREEK AND THE RIO RUIDOSO SHOULD BE ALERT TO RAPIDLY RISING WATER LEVELS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS... AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. LAT...LON 3330 10571 3331 10543 3339 10547 3341 10571 $$ 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:48 AM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 4, 2:48 AM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 AM MDT MON SEP 4 2006 .DISCUSSION...REMNANTS OF TROPICAL STORM/HURRICANE JOHN CONTINUES TO STREAM ABUNDANT MOISTURE INTO THE SOUTHERN AND EASTERN SECTIONS OF THE STATE. A STEADY RAIN CONTINUES OVER THE SOUTHERN THIRD OF THE STATE...SO HAVE DECIDED TO CONTINUE THE FLASH FLODD WATCH THROUGH THE AFTERNOON FOR ALL AREAS SOUTH OF INTERSTATE 40. RAIN WILL CONTINUE FOR MUCH OF THE DAY ACROSS THE SOUTHERN THIRD OF THE STATE AS NORTHERLY FLOW WILL PREVENT MUCH NORTHERN MOVEMENT OF MOST ABUNDANT MOISTURE. UPPER LEVEL HIGH LOCATED OVER SRN CALIFORNIA WILL KEEP NEW MEXICO IN NORTHWEST/NORTHERLY FLOW ALOFT MAKING FOR PERIODS OF UNSETTLED WEATHER THROUGH A MAJORITY OF THE WEEK. THE REMNANTS OF JOHN WILL CONTINUE TO BE A FACTOR THROUGH MID WEEK AS MODELS HOLD IT JUST SOUTH OF AZ IN OLD MEXICO. THIS WILL HAVE A TENDENCY TO KEEP ABUNDANT MOISTURE OVER THE SRN SECTIONS OF THE STATE. BY LATE WEEK...ZONAL FLOW FORMS OVER THE STATE...BUT FAIRLY SIGNIFCANT WAVES WILL CONTINUE TO MAKE FOR UNSETTLED WEATHER AS THESE WAVES INTERACT WITH THE AVAILABLE MOISTURE. NO CHANGES TO THE EXTENDED FORECAST...AS CURRENT MODEL TRENDS CONTINUE TO KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 86 54 87 55 / 10 10 10 10 GALLUP.......................... 80 47 82 48 / 20 20 20 20 GRANTS.......................... 78 48 81 49 / 20 20 20 10 GLENWOOD........................ 78 56 85 56 / 50 30 40 20 CHAMA........................... 76 39 76 41 / 20 20 20 10 LOS ALAMOS...................... 75 47 77 46 / 20 20 20 10 RED RIVER....................... 69 39 69 37 / 10 20 20 10 TAOS............................ 76 42 76 43 / 10 20 20 10 SANTA FE........................ 76 47 78 49 / 20 20 20 10 SANTA FE AIRPORT................ 77 50 79 51 / 20 20 20 10 ESPANOLA........................ 78 46 81 47 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 78 58 82 60 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 79 53 83 55 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 74 55 80 54 / 20 10 20 10 ALBUQUERQUE WEST MESA........... 79 58 83 56 / 20 10 20 10 SOCORRO......................... 76 56 83 55 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 67 50 74 50 / 20 20 20 10 MORIARTY/ESTANCIA............... 73 47 78 48 / 20 20 20 20 CARRIZOZO....................... 75 52 83 52 / 40 30 30 20 RUIDOSO......................... 65 48 73 48 / 70 30 30 20 RATON........................... 76 46 77 45 / 10 20 10 10 LAS VEGAS....................... 72 45 75 47 / 10 20 20 20 ROY............................. 73 49 75 52 / 10 20 10 10 CLAYTON......................... 74 52 77 55 / 10 10 10 10 SANTA ROSA...................... 75 52 80 52 / 20 20 20 10 TUCUMCARI....................... 77 54 81 56 / 10 10 10 10 FORT SUMNER..................... 76 54 82 57 / 30 20 10 10 CLOVIS.......................... 74 56 78 56 / 30 20 10 10 PORTALES........................ 74 56 80 59 / 40 20 10 10 ROSWELL......................... 70 58 81 61 / 70 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NMZ008-NMZ009-NMZ010- NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019- NMZ020-NMZ021-NMZ026. && 16
Hazardous weather outlook, Sep 3, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 3 2006 CORRECTION TO DAY ONE SECTION. NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT TODAY...WIDESPREAD RAIN AND A FEW EMBEDDED THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING MAINLY SOUTH OF A LINE FROM CLOVIS TO FENCE LAKE. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS GENERAL AREA TODAY. THE GREATEST RISK OF FLASH FLOODING AS OF EARLY SUNDAY MORNING APPEARS TO BE FROM LINCOLN COUNTY ON EASTWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER... REMEMBER THAT WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS...RISING WATER LEVELS OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 43
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.